Alert archive / New York / River Flood Warnings in 2008
River Flood Warning 14, NWS Buffalo, NY
NWS Buffalo, NY issued this river flood warning at Feb 8, 2008, 9:16 AM EST for Erie County, Genesee County, Niagara County, New York. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Feb 8, 2008, 9:16 AM EST (14:16 UTC)
- Expired
- Feb 9, 2008, 11:43 AM EST
- In force
- 26 hr
- Issued by
- NWS Buffalo, NY
- Flood severity
- Minor
Counties Erie County, NY, Genesee County, NY, Niagara County, NY
The radar
The Buffalo radar (KBUF), 15 km from the middle of the area, began a volume at 14:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tonawanda Creek at Rapids (RAPN6). The gauge peaked at 12.80 ft at Feb 8, 2008, 9:00 PM EST.
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 14 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04218000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS41 KBUF 081416 FLWBUF BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE BUFFALO NY 916 AM EST FRI FEB 08 2008 ...THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN NEW YORK... TONAWANDA CREEK AT RAPIDS DO NOT DRIVE CARS THROUGH FLOODED AREAS... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO... NYC029-037-063-082016- /O.NEW.KBUF.FL.W.0014.080208T1416Z-080209T0018Z/ /RAPN6.1.ER.080208T1331Z.080208T1800Z.080208T1818Z.NO/ 916 AM EST FRI FEB 08 2008 THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A * FLOOD WARNING FOR THE TONAWANDA CREEK AT RAPIDS. * UNTIL THIS EVENING. * AT 9 AM FRIDAY THE STAGE WAS 12.06 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...THE RIVER WILL REMAIN JUST ABOVE 12.0 FEET THIS AFTERNOON AND FALL BELOW FLOOD STAGE THIS EVENING. * IMPACT...AT 12.0 FEET...FLOOD STAGE...MINOR FLOODING OCCURS. THERE IS LOWLAND FLOODING OF FARM AREAS AND SOME ROAD CLOSURES SUCH AS FLETCHER, BURDICK, KIRBY AND TONAWANDA CREEK ROAD. $$
7 follow-up statements
000 WGUS81 KBUF 081753 FLSBUF FLOOD STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 1253 PM EST FRI FEB 08 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEW YORK... ALLEGHENY RIVER AT OLEAN TONAWANDA CREEK AT RAPIDS DO NOT DRIVE CARS THROUGH FLOODED AREAS... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO... NYC009-082353- /O.EXT.KBUF.FL.W.0009.000000T0000Z-080209T0400Z/ /OLNN6.1.ER.080206T1801Z.080207T1230Z.080208T2200Z.NO/ 1253 PM EST FRI FEB 08 2008 ...FLOOD WARNING EXTENDED UNTIL THIS EVENING... THE FLOOD WARNING CONTINUES FOR THE ALLEGHENY RIVER AT OLEAN. * UNTIL THIS EVENING. * AT 12 PM FRIDAY THE STAGE WAS 10.7 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE THIS AFTERNOON. * IMPACT...AT 10.0 FEET...FLOOD STAGE...FARM LANDS AND ROADS SEVERAL MILES FROM OLEAN FLOOD SLIGHTLY. NO DAMAGES. $$ NYC029-037-063-082353- /O.EXT.KBUF.FL.W.0014.000000T0000Z-080209T0712Z/ /RAPN6.1.ER.080208T1331Z.080208T1725Z.080209T0112Z.NO/ 1253 PM EST FRI FEB 08 2008 ...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT... THE FLOOD WARNING CONTINUES FOR THE TONAWANDA CREEK AT RAPIDS. * UNTIL LATE TONIGHT. * AT 12 PM FRIDAY THE STAGE WAS 12.2 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS EVENING. * IMPACT...AT 12.0 FEET...FLOOD STAGE...MINOR FLOODING OCCURS. THERE IS LOWLAND FLOODING OF FARM AREAS AND SOME ROAD CLOSURES SUCH AS FLETCHER, BURDICK, KIRBY AND TONAWANDA CREEK ROAD. $$
000 WGUS81 KBUF 082230 FLSBUF FLOOD STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 530 PM EST FRI FEB 08 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEW YORK... ALLEGHENY RIVER AT OLEAN TONAWANDA CREEK AT RAPIDS DO NOT DRIVE CARS THROUGH FLOODED AREAS... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO... NYC009-090430- /O.EXT.KBUF.FL.W.0009.000000T0000Z-080209T0815Z/ /OLNN6.1.ER.080206T1801Z.080207T1230Z.080209T0215Z.NO/ 530 PM EST FRI FEB 08 2008 ...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT... THE FLOOD WARNING CONTINUES FOR THE ALLEGHENY RIVER AT OLEAN. * UNTIL LATE TONIGHT. * AT 4 PM FRIDAY THE STAGE WAS 10.5 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE TONIGHT. * IMPACT...AT 10.0 FEET...FLOOD STAGE...FARM LANDS AND ROADS SEVERAL MILES FROM OLEAN FLOOD SLIGHTLY. NO DAMAGES. $$ NYC029-037-063-090430- /O.EXT.KBUF.FL.W.0014.000000T0000Z-080210T0130Z/ /RAPN6.1.ER.080208T1331Z.080209T0000Z.080209T1930Z.NO/ 530 PM EST FRI FEB 08 2008 ...FLOOD WARNING EXTENDED UNTIL SATURDAY EVENING... THE FLOOD WARNING CONTINUES FOR THE TONAWANDA CREEK AT RAPIDS. * UNTIL SATURDAY EVENING. * AT 5 PM FRIDAY THE STAGE WAS 12.6 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 12.8 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY SATURDAY AFTERNOON. THE HIGH WATER IS CAUSED BY AN ICE JAM BETWEEN TRANSIT ROAD AND RAPIDS. * IMPACT...AT 12.0 FEET...FLOOD STAGE...MINOR FLOODING OCCURS. THERE IS LOWLAND FLOODING OF FARM AREAS AND SOME ROAD CLOSURES SUCH AS FLETCHER, BURDICK, KIRBY AND TONAWANDA CREEK ROAD. $$
000 WGUS81 KBUF 090208 FLSBUF FLOOD STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 908 PM EST FRI FEB 08 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEW YORK... ALLEGHENY RIVER AT OLEAN ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEW YORK... TONAWANDA CREEK AT RAPIDS DO NOT DRIVE CARS THROUGH FLOODED AREAS... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO... NYC009-090808- /O.EXT.KBUF.FL.W.0009.000000T0000Z-080209T1400Z/ /OLNN6.1.ER.080206T1801Z.080207T1230Z.080209T0800Z.NO/ 908 PM EST FRI FEB 08 2008 ...FLOOD WARNING EXTENDED UNTIL SATURDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE ALLEGHENY RIVER AT OLEAN. * UNTIL SATURDAY MORNING. * AT 9 PM FRIDAY THE STAGE WAS 10.3 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY EARLY SATURDAY. * IMPACT...AT 10.0 FEET...FLOOD STAGE...FARM LANDS AND ROADS SEVERAL MILES FROM OLEAN FLOOD SLIGHTLY. NO DAMAGES. $$ NYC029-037-063-090808- /O.CON.KBUF.FL.W.0014.000000T0000Z-080210T0130Z/ /RAPN6.1.ER.080208T1331Z.080209T0600Z.080209T1930Z.NO/ 908 PM EST FRI FEB 08 2008 THE FLOOD WARNING CONTINUES FOR THE TONAWANDA CREEK AT RAPIDS. * UNTIL SATURDAY EVENING. * AT 9 PM FRIDAY THE STAGE WAS 12.8 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...THE CREEK WILL CREST AROUND 12.8 FEET AFTER MIDNIGHT. THE CREEK IS EXPECTED TO FALL BELOW FLOOD STAGE EARLY SATURDAY AFTERNOON. THE HIGH WATER IS CAUSED BY AN ICE JAM BETWEEN TRANSIT ROAD AND RAPIDS. * IMPACT...AT 12.0 FEET...FLOOD STAGE...MINOR FLOODING OCCURS. THERE IS LOWLAND FLOODING OF FARM AREAS AND SOME ROAD CLOSURES SUCH AS FLETCHER, BURDICK, KIRBY AND TONAWANDA CREEK ROAD. $$
000 WGUS81 KBUF 090436 FLSBUF FLOOD STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 1136 PM EST FRI FEB 08 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEW YORK... ALLEGHENY RIVER AT OLEAN ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEW YORK... TONAWANDA CREEK AT RAPIDS DO NOT DRIVE CARS THROUGH FLOODED AREAS... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO... NYC009-091036- /O.EXT.KBUF.FL.W.0009.000000T0000Z-080209T1300Z/ /OLNN6.1.ER.080206T1801Z.080207T1230Z.080209T0700Z.NO/ 1136 PM EST FRI FEB 08 2008 THE FLOOD WARNING CONTINUES FOR THE ALLEGHENY RIVER AT OLEAN. * UNTIL SATURDAY MORNING. * AT 11 PM FRIDAY THE STAGE WAS 10.1 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. * FORECAST...THE RIVER WILL WILL FALL BELOW FLOOD STAGE AFTER MIDNIGHT TONIGHT. * IMPACT...AT 10.0 FEET...FLOOD STAGE...FARM LANDS AND ROADS SEVERAL MILES FROM OLEAN FLOOD SLIGHTLY. NO DAMAGES. $$ NYC029-037-063-091035- /O.CON.KBUF.FL.W.0014.000000T0000Z-080210T0130Z/ /RAPN6.1.ER.080208T1331Z.080209T0325Z.080209T1930Z.NO/ 1136 PM EST FRI FEB 08 2008 THE FLOOD WARNING CONTINUES FOR THE TONAWANDA CREEK AT RAPIDS. * UNTIL SATURDAY EVENING. * AT 11 PM FRIDAY THE STAGE WAS 12.8 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...THE RIVER HAS CRESTED NEAR 12.8 FEET. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY SATURDAY AFTERNOON. THE RIVER IS HIGH BECAUSE OF AN ICE JAM BETWEEN TRANSIT ROAD AND RAPIDS. * IMPACT...AT 12.0 FEET...FLOOD STAGE...MINOR FLOODING OCCURS. THERE IS LOWLAND FLOODING OF FARM AREAS AND SOME ROAD CLOSURES SUCH AS FLETCHER, BURDICK, KIRBY AND TONAWANDA CREEK ROAD. $$
000 WGUS81 KBUF 091018 FLSBUF FLOOD STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 518 AM EST SAT FEB 09 2008 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN NEW YORK... ALLEGHENY RIVER AT OLEAN ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEW YORK... TONAWANDA CREEK AT RAPIDS DO NOT DRIVE CARS THROUGH FLOODED AREAS... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO... NYC029-037-063-091618- /O.CON.KBUF.FL.W.0014.000000T0000Z-080210T0130Z/ /RAPN6.1.ER.080208T1331Z.080209T0325Z.080209T1930Z.NO/ 518 AM EST SAT FEB 09 2008 THE FLOOD WARNING CONTINUES FOR THE TONAWANDA CREEK AT RAPIDS. * UNTIL THIS EVENING. * AT 5 AM SATURDAY THE STAGE WAS 12.5 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS AFTERNOON. * IMPACT...AT 12.0 FEET...FLOOD STAGE...MINOR FLOODING OCCURS. THERE IS LOWLAND FLOODING OF FARM AREAS AND SOME ROAD CLOSURES SUCH AS FLETCHER, BURDICK, KIRBY AND TONAWANDA CREEK ROAD. $$ NYC009-091048- /O.CAN.KBUF.FL.W.0009.000000T0000Z-080209T1300Z/ /OLNN6.1.ER.080206T1801Z.080207T1230Z.080209T0526Z.NO/ 518 AM EST SAT FEB 09 2008 THE FLOOD WARNING IS CANCELLED FOR THE ALLEGHENY RIVER AT OLEAN. * AT 5 AM SATURDAY THE STAGE WAS 9.6 FEET. * FELL BELOW FLOOD STAGE AT 12 AM SATURDAY. * FLOOD STAGE IS 10.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 7.3 FEET BY TOMORROW MORNING. * IMPACT...AT 10.0 FEET...FLOOD STAGE...FARM LANDS AND ROADS SEVERAL MILES FROM OLEAN FLOOD SLIGHTLY. NO DAMAGES. $$
000 WGUS81 KBUF 091420 FLSBUF FLOOD STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 920 AM EST SAT FEB 09 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEW YORK... TONAWANDA CREEK AT RAPIDS DO NOT DRIVE CARS THROUGH FLOODED AREAS... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO... NYC029-037-063-092020- /O.EXT.KBUF.FL.W.0014.000000T0000Z-080209T2258Z/ /RAPN6.1.ER.080208T1331Z.080209T0325Z.080209T1658Z.NO/ 920 AM EST SAT FEB 09 2008 THE FLOOD WARNING CONTINUES FOR THE TONAWANDA CREEK AT RAPIDS. * UNTIL THIS AFTERNOON. * AT 9 AM SATURDAY THE STAGE WAS 12.2 FEET. * MINOR FLOODING IS OCCURRING AND NONFLOOD FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE THIS MORNING OR EARLY AFTERNOON. * IMPACT...AT 12.0 FEET...FLOOD STAGE...MINOR FLOODING OCCURS. THERE IS LOWLAND FLOODING OF FARM AREAS AND SOME ROAD CLOSURES SUCH AS FLETCHER, BURDICK, KIRBY AND TONAWANDA CREEK ROAD. $$
000 WGUS81 KBUF 091643 FLSBUF FLOOD STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 1143 AM EST SAT FEB 09 2008 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN NEW YORK... TONAWANDA CREEK AT RAPIDS DO NOT DRIVE CARS THROUGH FLOODED AREAS... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO... NYC029-037-063-091713- /O.CAN.KBUF.FL.W.0014.000000T0000Z-080209T2258Z/ /RAPN6.1.ER.080208T1331Z.080209T0325Z.080209T1531Z.NO/ 1143 AM EST SAT FEB 09 2008 THE FLOOD WARNING IS CANCELLED FOR THE TONAWANDA CREEK AT RAPIDS. * AT NOON SATURDAY THE STAGE WAS 11.9 FEET. * FELL BELOW FLOOD STAGE AT 11 AM SATURDAY. * FLOOD STAGE IS 12.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 8.8 FEET BY TOMORROW MORNING. * IMPACT...AT 12.0 FEET...FLOOD STAGE...MINOR FLOODING OCCURS. THERE IS LOWLAND FLOODING OF FARM AREAS AND SOME ROAD CLOSURES SUCH AS FLETCHER, BURDICK, KIRBY AND TONAWANDA CREEK ROAD. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this river flood warning went out at Feb 8, 7:49 AM EST, 1 hour 27 minutes earlier.
Area forecast discussion, Feb 8, 7:49 AM EST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 749 AM EST FRI FEB 8 2008 .SYNOPSIS... UNEVENTFUL WEATHER TODAY AND EARLY TONIGHT WILL GIVE WAY TO MORE INTERESTING CONDITIONS OVER THE WEEKEND AS SNOW SHOWERS WILL ONCE AGAIN BECOME QUITE COMMON. THE RETURN TO SNOWY CONDITIONS WILL BE ACCOMPANIED BY A BLAST OF ARCTIC AIR WHICH WILL KEEP US ON THE COLD SIDE OF NORMAL FROM SUNDAY THROUGH AT LEAST TUESDAY. && .NEAR TERM /THROUGH TONIGHT/... NEVER TRUST WARM ADVECTION. A GOOD RULE FOR METEOROLOGISTS TO LIVE BY. THE WARM ADVECTION AHEAD OF A FLAT OHIO VALLEY RIDGE HAS SHOWN TO BE A LITTLE STRONGER THAN ORIGINALLY FORECAST. WIDESPREAD LIGHT SNOW HAS BROKEN OUT ACROSS THE WESTERN COUNTIES EARLY THIS MORNING...WITH 06Z NAM/WRF AND GFS MODELS ALONG WITH THE 09Z RUC13 GUIDANCE PACKAGE SUPPORTING THE MORE WIDESPREAD SNOW DEVELOPMENT. WHILE SNOWFALL AMOUNTS ARE STILL EXPECTED TO BE INSIGNIFICANT AT AN INCH OR SO FOR MOST AREAS...HAVE RAISED POPS TO CATEGORICAL ACROSS THE WESTERN COUNTIES WITH HIGH CHC EAST OF LK ONTARIO. THESE CHANGES HAVE BEEN REFLECTED IN THE UPDATED GRIDS AND ALPHA- NUMERIC PRODUCTS...INCLUDING THE WRITTEN ZONES. TEMPERATURES TODAY WILL CLIMB TO NEAR NORMAL LEVELS...WHICH AT THIS POINT IN THE SEASON RANGE FROM THE MID 30S ACROSS THE BULK OF THE REGION TO THE LOWER 30S EAST OF LAKE ONTARIO. FOR TONIGHT...WEAK RIDGING WILL CROSS THE REGION DURING THE EVENING HOURS THEN MORE SIGNIFICANT WAMR ADVECTION WILL BECOME ESTABLISHED OVERNIGHT IN ADVANCE OF A POTENT SHORTWAVE LIFTING OUT OF THE OHIO VALLEY. THE STRONGER ISENTROPIC UPGLIDE WILL SET THE STAGE FOR AT LEAST SCATTERED SNOW SHOWERS ACROSS THE REGION BY DAYBREAK WITH A LIKELIHOOD OF SNOW SHOWERS OVER THE FAR WESTERN COUNTIES. POPS WERE TAKEN FROM A BLEND OF THE 21Z SREF AND 00Z GFS MODEL RUNS. THE NAM/WRF SOLUTION APPEARED TO BE A LOW OUTLIER. ACCUMULATIONS BY DAYBREAL WILL RANGE FROM A COATING/HALF INCH OVER THE FINGER LAKES REGION TO AN INCH OR TWO NEAR LAKE ERIE. THE ONSET OF THIS NEXT ROUND OF SNOW SHOWERS WILL BE ACCOMPANIED BY MILDER THAN NORMAL TEMPERATURES AS THE WAA SOUTHERLY FLOW WILL KEEP TEMPS GENERALLY IN THE 20S (TEENS EAST OF LK ONT). THESE READINGS WILL BE SOME 6 TO 10 DEG F ABOVE NORMAL. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... THIS PERIOD WILL PROVE TO BE VERY ACTIVE AS A VIGOROUS SHORTWAVE WILL DIG FROM THE CANADIAN PRAIRIES ACROSS THE GREAT LAKES REGION TO NEW ENGLAND. THE RESULT WILL BE WIDESPREAD SNOW SHOWERS AND THE RETURN OF SUB-ARCTIC TEMPERATURES. SOME DETAILS... A SHORTWAVE LIFTING OUT OF THE OHIO VALLEY ON SATURDAY WILL CONTINUE TO PROMOTE ENOUGH WARM ADVECTION TO PRODUCE WIDESPREAD SNOW SHOWERS ACROSS THE REGION. THIS WILL BE PUNCTUATED BY THE PASSAGE OF A PACIFIC BASED COLD FRONTAL BOUNDARY IN THE AFTERNOON. THE LIFT IN THE LOWER LEVELS WILL BE ENHANCED BY SOME JET INDUCED LIFT...AS A 140 KT H25 JET WILL BE RACING ACROSS THE MIDDLE ATLANTIC STATES. POPS FROM THE THREE MAIN OPERATIONAL GUIDANCE PACKAGES SUGGEST HIGH LIKELY TO MINIMAL CAT (70 TO 80) POPS SHOULD BE USED...BUT GIVEN THE DYNAMICS IN PLACE CANNOT SEE WHY WE CANNOT BE AGGRESSIVE AND USE 100 POPS TO COVER THE EVENT. WHILE THERE SHOULD BE LITTLE DOUBT OF AT LEAST A LITTLE SNOW... THE WARM ADVECTION WILL LIEKYL SEND SFC TEMPS INTO THE UPPER 30S TO NEAR 40 IN MOST AREAS. THIS WILL LIMIT SNOWFALL AMOUNTS WITH JUST AN INCH OR TWO ANTICIPATED FOR THE BULK OF THE REGION. A STRONG SHORTWAVE WILL THEN DIVE TO THE SOUTHEAST ACROSS THE UPPER GREAT LAKES SATURDAY NIGHT. THIS WILL SEND A DEEPENING SFC REFLECTION ACROSS UPPER ONTARIO WITH ITS ASSOCIATED ARCTIC COLD FRONT TAKING AIM ON OUR REGION. CURRENT GFS GUIDANCE SUGGESTS THAT THE FRONT CROSS THE WESTERN COUNTIES DURING THE WEE HOURS OF THE MORNING THEN ACROSS THE EASTERN LAKE ONTARIO REGION SHORTLY AFTER DAYBREAK. WHILE FAIRLY WIDESPREAD SNOW SHOWERS SHOULD BE FOUND ACROSS THE REGION SATURDAY NIGHT IN ADVANCE OF THE ARCTIC COLD FRONTAL PASSAGE...THERE COULD BE A BURST OF SNOW RIGHT ALONG THE FRONT ALONG WITH A RUMBLE OF THUNDER. THIS CAN BE BETTER DEFINED AS THE TIMING AND STRENGTH OF THE FRONT BECOMES NAILED DOWN...BUT PATTERN RECOGNITION AND UNSEASONABLY STRONG LAPSE RATES SUGGEST THAT CONVECTION WILL HAVE TO BE CONSIDERED. CAT POPS WILL BE USED FOR THIS PERIOD. FOR SUNDAY...THE DEEP UPPER LEVEL LOW WILL CRUISE ACROSS SOUTHERN ONTARIO TO NEW ENGLAND WHILE ARCTIC AIR WILL POUR OVER THE EASTERN GREAT LAKES. THE CHANCE FOR GENERAL SNOW SHOWERS WILL BE FOUND OVER ALL OF THE REGION AS A RESULT...WITH A VERY COLD (-20C H85) 300-320 FLOW PRODUCING LAKE SNOWS SOUTHEAST OF BOTH LAKES. TEMPERATURES SUNDAY WILL AVERAGE ABOUT 10 TO 15 DEGREES BELOW NORMAL VALUES...WITH MERCURY READINGS BASICALLY REMAINING WITHIN A FEW DEGREES OF THE PREVIOUS OVERNIGHT LOWS. THIS WILL TRANSLATE INTO TEMPS IN THE TEENS AND 20S FOR THE REGION SUNDAY WITH STRONG WEST TO NORTHWEST WINDS GENERATING WIND CHILLS IN THE SINGLE DIGITS. SPEAKING OF THE WINDS...AVERAGE SPEEDS OF 25 TO 40 MPH CAN BE EXPECTED SUNDAY. THIS WILL BE CLOSE TO ADVISORY CRITERIA...SO STAY TUNED. THE PRESSURE GRAIDENT WILL RELAX SUNDAY NIGHT...BUT THE CONTINUED FEED OF COLD -20C H85 AIR OVRE THE LAKES WILL KEEP THE LAKE SNOWS IN PLACE SOUTH OF BUFFALO AND WATERTOWN. && .LONG TERM /MONDAY THROUGH THURSDAY/... AFTER A QUICK SHOT OF ARCTIC AIR THIS UPCOMING WEEKEND...A PACIFIC-BASED FLOW LOOKS TO BECOME REESTABLISHED ACROSS THE CONUS EARLY NEXT WEEK. AS A RESULT...LAKE SNOWS ONGOING AT THE START OF THE PERIOD SHOULD GRADUALLY WIND DOWN MONDAY INTO MONDAY EVENING AS TEMPERATURES ALOFT WARM AND LAKE-AIR DELTA TS DROP BELOW CRITICAL VALUES. THEREAFTER...OUR ATTENTION WILL SHIFT BACK TO THE SYNOPTIC SCALE FOR THE REMAINDER OF THE PERIOD. WHILE DIFFERENCES IN TIMING PERSIST...THE MEDIUM RANGE MODEL GUIDANCE STILL SUGGESTS THAT THE NEXT UPPER TROUGH WILL APPROACH THE AREA TUESDAY...WITH AN ASSOCIATED SURFACE WAVE/FRONT LIFTING INTO THE AREA TUESDAY AND TUESDAY NIGHT ALONG WITH A MODEST AREA OF PRECIPITATION. THIS COULD BE A TRICKY PERIOD AS FAR AS PRECIPITATION TYPE IS CONCERNED...AS THERE MAY BE ENOUGH WARM AIR ADVECTION ALOFT AND LINGERING COLD AIR NEAR THE SURFACE TO RESULT IN SOME MIXED PRECIPITATION. FOR NOW...HAVE KEPT THINGS IN THE FORM OF SNOW AS PER CONTINUITY...THOUGH THIS WILL HAVE TO BE WATCHED. AFTER THE PASSAGE OF THE INITIAL LOW ON WEDNESDAY...A SECONDARY WAVE OF LOW PRESSURE SHOULD DEVELOP AND MOVE NORTHEAST ALONG THE INITIAL FRONTAL BOUNDARY...THOUGH MOST OF ITS EFFECTS WILL LIKELY STAY SOUTH AND EAST OF THE FORECAST AREA. IN ITS WAKE...HIGH PRESSURE WILL BUILD EAST ACROSS THE GREAT LAKES REGION THURSDAY AND PROVIDE THE AREA WITH DRY UNEVENTFUL WEATHER. IN GENERAL...TEMPERATURES LOOK TO BE WELL BELOW SEASONAL NORMALS AT THE START OF THE PERIOD...BEFORE GRADUALLY WARMING BACK TO NEAR NORMAL BY THE END OF THE WEEK. && .AVIATION /13Z FRIDAY THROUGH TUESDAY/... A WEAK TROUGH WILL SLOWLY PASS ACROSS THE AREA FROM SOUTHWEST TO NORTHEAST THROUGH EARLY THIS EVENING...RESULTING IN A PERIOD OF LIGHT SNOW. GENERALLY SPEAKING...CIGS WILL REMAIN VFR AND VSBYS WILL BE MVFR TO VFR TODAY...THOUGH POCKETS OF IFR CIGS/VSBYS WILL BE POSSIBLE ACROSS PARTS OF THE WESTERN SOUTHERN TIER. IMPROVEMENT TO VFR VSBYS AND MVFR/VFR CEILINGS IS THEN EXPECTED BEHIND THE TROUGH TONIGHT. LOOKING FURTHER AHEAD...ANOTHER SYSTEM WILL BRING ANOTHER CHANCE FOR SOME LIGHT SNOW AND IFR/MVFR CONDITIONS SATURDAY AND SATURDAY NIGHT. && .MARINE... HIGH PRESSURE RIDGED ACROSS THE LOWER LAKES WILL SLOWLY DRIFT EAST TO NEW ENGLAND TODAY AND TONIGHT...AND WILL ACT TO KEEP RELATIVELY LIGHT WINDS/MINIMAL WAVES IN PLACE THROUGH TONIGHT. LOW PRESSURE APPROACHING OVER THE WEEKEND WILL THEN RESULT IN INCREASING WINDS...WITH GALES A DISTINCT POSSIBILITY FOLLOWING THE PASSAGE OF AN ARCTIC COLD FRONT LATE SATURDAY NIGHT/EARLY SUNDAY MORNING. && .HYDROLOGY... FLOOD WARNING REMAINS IN EFFECT ALONG THE ALLEGHENY RIVER AT OLEAN BUT HAS BEEN CANCELED FOR SALAMANCA AS THE RIVER HAS FALLEN BELOW FLOOD STAGE THERE. THE RIVER HAS CRESTED AT OLEAN BUT IS STILL ABOVE FLOOD STAGE AND WILL CONTINUE TO SLOWLY FALL THROUGH TODAY. SEE LATEST FLOOD STATEMENT FOR FURTHER DETAILS. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...RSH NEAR TERM...RSH SHORT TERM...RSH LONG TERM...JJR AVIATION...JJR MARINE...JJR HYDROLOGY...
Hazardous weather outlook, Feb 8, 4:54 AM EST, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 454 AM EST FRI FEB 8 2008 NYZ001>008-010>014-019>021-085-091000- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 454 AM EST FRI FEB 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A STRONG COLD FRONT WILL CROSS THE REGION LATE SATURDAY NIGHT AND SUNDAY MORNING. A BURST OF SNOW WILL LIKELY ACCOMPANY THE FRONTAL PASSAGE WITH STRONG GUSTY WINDS AND VERY COLD AIR FOUND IN THE WAKE OF THE FRONT ON SUNDAY. WINDS ON SUNDAY COULD GUST TO 45 MPH WITH WIND CHILL TEMPERATURES IN WITHIN A FEW DEGREES OF ZERO. THE COLD AIR COULD ALSO RESULT IN ACCUMULATING LAKE SNOWS SOUTH OF BUFFALO AND WATERTOWN FROM SUNDAY INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-091000- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 454 AM EST FRI FEB 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A STRONG ARCTIC COLD FRONT WILL CHARGE ACROSS THE EASTERN GREAT LAKES LATE SATURDAY NIGHT/EARLY SUNDAY MORNING. GUSTY WEST WINDS WILL BE FOUND IN THE WAKE OF THIS FRONT WILL LIKELY RESULT IN GALE FORCE WINDS OF 35 TO 40 KNOTS...PARTICULARLY ACROSS LAKE ONTARIO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF RSH
In the hours before
Special weather statement, Feb 8, 7:52 AM EST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 752 AM EST FRI FEB 8 2008 NYZ001-002-010>012-085-081430- NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...BUFFALO... BATAVIA...WARSAW...ORCHARD PARK...SPRINGVILLE 752 AM EST FRI FEB 8 2008 ...SOME SLICK SPOTS ON AREA ROADWAYS THIS MORNING... WIDESPREAD LIGHT SNOW ACROSS THE REGION THIS MORNING WILL QUICKLY COAT ROADWAYS AND MAKE FOR SOME SLICK TRAVEL. THE SNOW WILL BE STEADIEST ACROSS THE NIAGARA FRONTIER...AND IN PARTICULAR...ERIE AND NIAGARA COUNTIES...WHERE AN INCH OR SO OF ACCUMULATION IS EXPECTED BY MID MORNING. MOTORISTS SHOULD ALLOW EXTRA TIME TO GET TO THEIR DESTINATION AND ALWAYS REMEMBER TO ALLOW FOR PLENTY OF BRAKING DISTANCE. RSH
Nearby
River Flood Warnings in New York, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.